VasoVagal reaction and disability

To say that I am over being sick and stuck in my apartment is an understatement. On July 10th I got my stitches taken out from my last surgery and had a very disappointing conversation with my NS, I explained to him that I wake up every morning with a headache that gets worse throughout the day and if I am standing up or walking for more than 30 minutes, I start sweating profusely and feel like I am going to pass-out. After I explained all of this to him he looked at me and told me that the answer was simple that I am having a Vasovagal reaction and I will have this for the rest of my life. He also told me that there is nothing he can do about my headaches to make them better or go away. He explained that with the vasovagal reaction that every time I get a headache(everyday) the blood drains from my head and pools in my stomach and if I don't pay attention to the signs then I will pass out and if I don't lay down or sit down I could stroke out. He finished by telling me good luck with disability. Call me crazy but I feel like my NS has ruined my life. I wake up every morning with a worse headache then I ever had before all four of my surgeries. I have one more appointment with him on August 6th however if I can't get insurance between now and then the appointment will be useless because he informed me that if I don't have insurance then he won't do anything even if I need surgery he will tell me that I will have to go to the county hospital, the irony is when I go to the county hospital none of the neurosurgeons will see me because they didn't do my surgery so they always transfer me back to my original surgeon. On a some what positive note, I applied for disability and had my interview and now I a waiting the 120 days to get an approval or denial. Also is it normal to not have a follow up MRI after decompression? Also the neck pain that I am experiencing is HORRIBLE....

Amy, there are meds that make a huge difference with the dysautonomia symptoms. I developed POTS after decompression, and now take a beta blocker. The bb makes a huge difference in how I feel and even curbs the headache. If your PCP can’t help with an rx ask to see a electrophysiology cardiologist.

Also, I think it would be beneficial for you to try a soft cervical collar. If you have CCI it may be made worse from the decompression. Get a collar that is tall enough to limit your neck from bending forward or backward. wear it at night too. See if this makes a difference.

Jenn

Jenn, the problem I have is that I still don’t have insurance and I don’t have a PCP and when I tell my NS all of my symptoms he says that it had nothing to do with Chiari because he fixed my chiari issue. He brushes me off and blames everything on my pseudo tumor.

Amy,I have had some of the symptoms you are experiencing after surgery.The beta blocker has been very helpful.My NS seemed to think some of these problems are dysautonomia and he hasn’t offered me any answers.My MD gave me a beta blocker for the fast heart rate and up and down blood pressure this has helped a lot with the insomnia and sweating.I still have ringing in the ears,breathing issues,and other things.It seems my MD has accidentally helped me,he has no clue about Chiari or dysautononmia,is that not crazy?!!It sounds as if you have a quack for a surgeon,the advice you’ve been given by these girls is certainly what you should do.Please don’t give up there is surely some help for you with some specialist in this field,you must find a chiari specialist(and a good lawyer)!keep fighting and you are in my prayers.

I really like what Lynn said about the quack and lawyer. I know this isn’t funny and I hate that this guy won’t help you. Amy hang in there you won’t be in this insurance situation forever. I was also prescribed the beta blocker by accident… An unwitting NL prescribed it, twice, for my “migrain” but what do you know I needed that beta blocker for dysautonomia! This will come full circle, just know in your heart of hearts your situation will turn around. I know you are suffering but you have not been forgotten.